Posted by: Bee | 2009-01-20


Hi! I started drinking Toplep (active ingredient - topiramate) as prohylaxis for migraine 4 days ago. The leaflet warned very strongly against possible acute ocular malfunction. I have already started feeling pain around my eyes - it feels as though it is behind my eyes. Can this be from the medicine already? Is there anything that can counteract this, as I am really relying on the Toplep to sort out my migraines. I have tried Sibelium, Dixarit and Amytriptoline with little or no effect. Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Bee. This is a worrying symptom. Topiramate may raise the pressure inside the eye which may, if left untreated, lead to permanent damage. It is possible to experience this early in treatment. I'd suggest phoning your doc in the morning - It may be necessary to have your intra ocular pressure monitored.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.